Heavy Snow, Northwest Providence
- When
- December 16, 3:00 AM EST to 7:00 PM EST
- Where
- Northwest Providence forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Two low pressure systems merged into a storm over eastern Massachusetts and produced strong winds and a variety of winter weather across Rhode Island.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Two low pressure systems merged into a storm over eastern Massachusetts and produced strong winds and a variety of winter weather across Rhode Island.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 15, 10:10 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1010 PM EST SAT DEC 15 2007
.SYNOPSIS...
OUR ACTIVE WEATHER WEEK WILL HAVE ONE MORE HURDLE TO CROSS LATE
SUNDAY AND SUNDAY NIGHT. HIGH PRESSURE TAKES OVER DURING THIS MID
WEEK. THE NEXT POTENTIALLY SIGNIFICANT STORM WOULD BE TOWARD FRIDAY
AND SATURDAY...BUT CONFIDENCE IS STILL VERY LOW AT THIS TIME.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
NO CHANGES WITH THE OVERALL FORECAST. TEMPS/WINDS/SKY COVER ALL LOOK
ON TARGET. THE MAIN CONCERN WOULD BE THAT EXISTING POP GRIDS ARE TOO
AGGRESSIVE FOR ONSET. WHILE FLURRIES ARE POSSIBLE STARTING AROUND
MIDNIGHT-1AM...THE MAIN AREA OF PRECIP WORKING TOWARD SOUTHERN NEW
ENGLAND IS APPROACHING PHILADELPHIA AND EXTRAPOLATES TO HARTFORD
BETWEEN 2 AND 3 AM...AND TO BOSTON 4 TO 5 AM.
OTHERWISE...FORECAST FOR TONIGHT AND SUNDAY IS A COMPLEX ONE AS A
POTENT LOW PRESSURE SYSTEM RAPIDLY DEVELOPS AS IT APPROACHES TONIGHT
AND MOVES OVERHEAD ON SUNDAY. 12Z MODELS HAVE BEEN REVIEWED AND WE
FEEL THAT A COMPROMISE IS IN ORDER...WITH MORE WEIGHT GIVE TO THE
GFS.
PRECIPITATION WILL BEGIN TO OVERSPREAD SOUTHERN NEW ENGLAND AROUND
OR JUST AFTER MIDNIGHT AND WILL DO SO QUICKLY. MODELS ARE INDICATING
A GOOD THUMP OF QPF BETWEEN 06Z AND 12Z. MOST IF NOT ALL ZONES
SHOULD BEGIN AS SNOW...HOWEVER...WARMER AIR WILL WORK IN ALOFT
/BETWEEN 800 AND 700 MB/ AS IS TYPICALLY THE CASE IN THESE STRONG
WAA EVENTS. THE FORECAST PROBLEM IS HOW MUCH SNOW FALLS BEFORE IT
GOES OVER TO SLEET AND FREEZING RAIN.
STUCK PRETTY CLOSE TO GFS THERMAL PROFILES AS THEY SEEM TO HAVE BEEN
MORE ACCURATE WITH THESE WAA WINTER WX EVENTS. THE NAM HOLDS ONTO
THE COLD MID LEVEL AIR TOO LONG IN THESE SCENARIOS. EXPECT SNOW TO
RAPIDLY CHANGE TO SLEET AND/OR FREEZING RAIN FROM SOUTH TO NORTH FOR
AREAS SOUTH OF THE MASS PIKE CLOSE TO SUNRISE.
CONVERTED THE WINTER STORM WATCHES OVER TO WARNINGS FOR THE ZONES
ROUGHLY NORTH OF THE MASS PIKE AND ALONG/WEST OF I-495. IT IS IN
THIS AREA WHERE MODERATE TO STRONG FGEN/-EPV FORCING LOOKS TO
COINCIDE WITH THE BEST SNOW GROWTH TO PRODUCE. THEREFORE WE ARE
EXPECTING A GOOD THUMP OF SNOW AND POTENTIALLY A BIT OF SLEET BY
MORNING...TOTALING BETWEEN 4 TO 8 INCHES. WHERE PEOPLE END UP IN
THAT RANGE WILL DEPEND ON HOW FAST THE MID LEVEL WARM SURGE ADVECTS
IN.
SOUTH AND EAST OF THE WINTER STORM WARNING AREA...HAVE GONE WITH
WINTER WEATHER ADVISORIES FOR A MIXTURE OF SNOW...SLEET...AND
FREEZING RAIN. BELIEVE SNOWFALL TOTALS SOUTH OF THE MASS PIKE WILL
AVERAGE 1 TO 3 INCHES. THERE IS SOME BUST POTENTIAL HERE...DEPENDING
ON HOW STRONG THE SURGE OF WARM MID LEVEL AIR IS. HOWEVER...FEEL
CONFIDENT THAT SLEET MIXING WILL OCCUR FAIRLY QUICKLY. IF THE SLEET
GETS WARDED OFF LONGER THAN EXPECTED...THEN SLIGHTLY HIGHER SNOWFALL
AMOUNTS WILL BE POSSIBLE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SECONDARY LOW PRESSURE REALLY GETS CRANKING SUNDAY. PRESSURE FALLS
ARE VERY IMPRESSIVE. CURRENTLY THINKING THAT THE PRIMARY LOW WILL
STAY STRONG AS WELL...BUT THE SECONDARY WILL FORM SOMEWHERE NEAR NYC
EARLY SUN AFTERNOON AND TRAVEL TO NEAR BOSTON BY AROUND 00Z WHILE
BOMBING OUT.
THE SLEET/SNOW LINE WILL RAPIDLY ADVANCE NORTHWARD SUNDAY MORNING.
BY MID SUNDAY MORNING...SNOW SHOULD BE CONFINED TO THE NORTHERNMOST
TIER OF ZONES. FREEZING RAIN AND SLEET SHOULD BE FALLING OVER MOST
OF THE INTERIOR AND PLAIN RAIN TOWARD THE COAST. ICE AMOUNTS OVER
INTERIOR PORTIONS OF THE CWA...INCLUDING NORTHERN CT AND
NORTHERN/CENTRAL MA COULD APPROACH OR EXCEED 1/3 INCH.
POPS SHOULD DECREASE SUBSTANTIALLY DURING THE AFTERNOON FOR MOST
LOCATIONS AS DRY SLOT ZOOMS IN.
SNOW/SLEET AMOUNTS AND WARNING/ADVISORY CONFIGURATION HAVE ALREADY
BEEN OUTLINED IN THE NEAR TERM SECTION OF THE AFD...SO WILL NOT
REHASH HERE.
THE WINDS WILL BECOME A BIG CONCERN BY MID MORNING AS THE LOW REALLY
BOMBS OUT. EASTERLY WINDS WILL INCREASE TO 30 TO 40 MPH ON THE CAPE
AND ISLANDS WITH GUSTS UP TO 60 MPH. THESE WILL LAST THROUGH THE MID
AFTERNOON BEFORE BECOMING SW AT THE SAME SPEEDS VERY LATE AFTERNOON
INTO THE EARLY EVENING HOURS. HIGH WIND WARNINGS HAVE BEEN POSTED
FOR THESE AREAS. WIND ADVISORIES HAVE BEEN POSTED FOR THE REST OF
EASTERN MASS AND RI FOR THE SAME TIME PERIOD...FOR WINDS OF 25 TO 30
MPH WITH GUSTS AROUND 50 MPH. PORTIONS OF THE ADVISORY AREA ON THE
IMMEDIATE COAST OF MASS AND RI MAY HAVE TO BE UPGRADED TO WARNINGS
BUT HAD LOW CONFIDENCE TO DO SO AS OF LATE THIS AFTERNOON. THE WIND
ADVISORIES AND WARNINGS MAY HAVE TO BE EXTENDED A BIT LONGER THAN
CURRENTLY FORECAST /02Z/.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
DECENT MODEL AGREEMENT THROUGH WEDNESDAY...AND STAYED CLOSER TO THE
GFS LED CONSENSUS. THEREAFTER...CONFIDENCE STARTS TO REALLY DECLINE
TOWARD FRIDAY AND NEXT SATURDAY. TOOK A BLEND OF THE 15/12Z GFS AND
15/00Z ECMWF FOR THAT PORTION OF THE FORECAST...LEANING MORE TOWARD
THE GFS.
SUNDAY NIGHT...
EXPECTING A RAPIDLY STRENGTHENING LOW PRESSURE ACROSS CENTRAL
SOUTHERN NEW ENGLAND TO MOVE NORTHEAST ALONG THE COAST OF MAINE
SUNDAY NIGHT...REACHING THE MARITIMES BY DAYBREAK MONDAY. STRONG
EAST TO NORTHEAST WINDS WILL TRANSITION TO WEST OR NORTHWEST SUNDAY
NIGHT. THESE STRONG WINDS WILL MAKE FOR A DIFFICULT TEMPERATURE
FORECAST.
A STRONG SURGE OF COLD AIR WILL ARRIVE LATE SUNDAY NIGHT...BUT THE
TIMING IS NOT QUITE CERTAIN. THE AIR TO OUR NORTHWEST IS COLD
ENOUGH TO POTENTIALLY RESULT IN A FLASH FREEZE. 15/12Z GFS 2M
TEMPERATURES DROP DRAMATICALLY. UNDERCUT THE MOS GUIDANCE
SLIGHTLY...BUT PERHAPS NOT ENOUGH. WILL HAVE TO MONITOR THIS TREND.
AS FOR PRECIPITATION...WE WILL LIKELY SEE SOME BACKLASH SNOW SHOWERS
ACROSS SOUTHERN NH AND NORTHEAST MA. MAY EVEN SEE AN INCH OR SO OF
ADDITIONAL SNOW ACCUMULATION SO WILL CARRY LIKELY POPS DURING THE
EVENING HOURS. EXPECTING ALL OF THE PRECIPITATION TO BE DONE TOWARD
06Z MONDAY.
MONDAY AND TUESDAY...
DRY WEATHER EXPECTED...BUT VERY COLD AIR WILL LIKELY BE DRAWN DOWN
FROM THE NORTHWEST AS THE POWERFUL COASTAL STORM LIFTS INTO CANADA.
ALTHOUGH NONE OF THE MODELS ARE EXTREMELY COLD AT 850 MB...WE
BELIEVE THAT WITH LOTS OF SNOW COVER OVER NORTHERN NEW ENGLAND THERE
MIGHT BE THE TENDENCY FOR THIS AIRMASS TO COMEDOWN SOMEWHAT
SHALLOW. THIS APPEARS TO BE REFLECTED IN THE GFS/NAM 2 METER
TEMPERATURE FIELDS SO HAVE LOWERED MEX GUIDANCE A BIT. LOW
TEMPERATURES STAND A GOOD CHANCE OF DROPPING TO AROUND 0 ACROSS
NORTHWEST MA AND SOUTHWEST NH MONDAY NIGHT. THE REST OF OUR REGION
SHOULD SEE LOWS IN THE SINGLE DIGITS TO MID TEENS. HIGHS WILL
MAINLY BE IN THE 20S TO LOWER 30S.
IN ADDITION NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED ON MONDAY WHICH WILL RESULT IN WIND CHILLS FROM THE SINGLE
DIGITS BELOW ZERO ACROSS THE INTERIOR...INTO THE TEENS. THE WINDS
WILL BE MUCH LIGHTER TUESDAY...BUT IT STILL WILL BY VERY COLD.
WEDNESDAY...
TEMPERATURES SHOULD MODERATE AS THE CORE OF THE COLD HIGH PRESSURE
MOVES OFF THE COAST. WARM AIR ADVECTION COULD LEAD TO SOME
SHOWERS...BUT THE FORCING IS VERY WEAK AND FOCUSED TO OUR WEST.
HAVE TRIMMED THE THREAT OF MEASURABLE PRECIPITATION WITH GOOD
AGREEMENT FROM THE MODELS.
THURSDAY...
RATHER SEASONABLE WEATHER EXPECTED OUT AHEAD OF OUR NEXT POTENTIAL
STORM. HIGHS SHOULD RECOVER INTO THE UPPER 30S AND LOWER 40S ACROSS
MUCH OF SOUTHERN NEW ENGLAND.
FRIDAY AND SATURDAY...
ITS A LONG WAY OFF...AND CONFIDENCE IS VERY LOW. HOWEVER...THE
GFS/GFS ENSEMBLES SHOW THE POTENTIAL FOR A COASTAL STORM SOMETIME
FRIDAY INTO SATURDAY. MEANWHILE THE LATEST ECMWF STILL HAS THE
STORM SYSTEM PASSING FARTHER TO OUR SOUTH...JUST GIVING THE
SOUTHEAST PORTION OF OUR REGION A GLANCING BLOW. WAY TOO EARLY TO
MAKE A CALL ON THIS...BUT WILL INCLUDE A CHANCE OF SNOW FOR THE
INTERIOR...AND RAIN/SNOW FOR THE COAST.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
THROUGH 06Z/16 TONIGHT...OCEAN EFFECT BAND OF MVFR CONDS IN AND NEAR
SNOW SHOWERS SWEEPING ASHORE IN SE MASS NOW. GENERAL MVFR CIGS WILL
BE SPREADING INTO EASTERN MASSACHUSETTS BETWEEN 03Z AND 06Z TONIGHT
FROM NOVA SCOTIA AND THE GULF OF MAINE...WHERE ITS DEVELOPING NOW. IT
WILL BE TARGETING SE NH AND NE MASS WITH FLURRIES ON A COLD NE BL
WINDS. OTRW VFR ALL OTHER KBOX TAF LOCATIONS.
AFTER 06Z/16 LATE TONIGHT...MVFR CIGS AND VSBYS IN SNOW ARRIVE 08Z-
09Z AND SHOULD QUICKLY LOWER TO IFR/LIFR 12Z-14Z IN A BURST OF HEAVY
SNOW AND/OR HEAVY SLEET DEPENDING ON TAF LOCATION. PLS SEE TAFS FOR
TIMING DETAILS.
SUNDAY THRU 18Z...IFR/LIFR THROUGH THE DAY SUNDAY WITH PRECIPITATION
TRANSITIONING FROM SNOW TO SLEET TO RAIN/FREEZING RAIN. LLWS NOT
POSTED IN THE 18Z TAFS THROUGH 18Z SUNDAY DUE TO DECENT TRANSFER IN
LOW LVL UNSTABLE COLD POOL STILL ROLLING IN OFF THE OCEAN AND HAVING
ORIGINATED FROM NOVA SCOTIA TODAY. HAVE POSTED GUSTS IN THE 40S HYA
AND ACK. WE COULD SEE ELY G50 KTS THERE FOR AN HR SOMETIME BTWN
15-18Z.
SUNDAY AFTER 18Z...IFR/LIFR WITH STRONGEST WIND ARRIVING BOS AROUND
18-20Z WITH POTENTIAL G42 KT. MEANWHILE TIMING THE SW WIND SHIFT ON
KACK/HYA BECOMES THE NEXT ISSUE.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
CONDITIONS WILL IMPROVE TO VFR SUNDAY NIGHT...BUT STRONG SOUTHWEST
TO WEST WIND GUSTS UP TO ARE EXPECTED...PARTICULARLY ALONG THE
COAST. GUSTS UP TO 35 KT POSSIBLE DURING THE DAY MONDAY. GENERALLY
VFR CONDITIONS EXPECTED THE REST OF THE TIME..BUT THERE COULD BE A
PERIOD OF MVFR/IFR CONDITIONS WEDNESDAY WITH THE PASSAGE OF A WARM
FRONT.
&&
.MARINE...
IN THE SHORTER TERM...TONIGHT AND SUNDAY...TRANQUIL CONDITIONS
TONIGHT WILL GIVE WAY TO A BIG INCREASE IN WINDS SUNDAY MORNING AS
LOW APPROACHES WHILE BOMBING OUT. EXPECT RAPID RISE IN SEAS TO
DANGEROUS LEVELS BY THE AFTERNOON HOURS WITH EASTERLY STORM FORCE
GUSTS EXPECTED BY MID MORNING. WINDS WILL LULL AS THE LOW PASSES
OVERHEAD LATE AFTERNOON/EARLY EVENING...BUT WSWLY STORMS SHOULD
RESUME AS THE LOW PASSES DURING THE EVENING.
IN THE LONGER TERM...SUNDAY NIGHT THROUGH WEDNESDAY...AS THE
INTENSIFYING LOW PRESSURE SYSTEM LIFTS TO OUR NORTHEAST SUNDAY
NIGHT...STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP. STORM FORCE
GUSTS EXPECTED...ESPECIALLY ACROSS THE WATERS AROUND CAPE COD AND
NANTUCKET. CONFIDENCE IS HIGHEST THERE...SO WILL EXTEND THE STORM
WARNING THROUGH SUNDAY NIGHT. WILL HAVE TO WAIT A BIT TO DETERMINE
THE NEED TO EXTEND THE STORM WARNING INTO THE OTHER COASTAL WATERS.
IN ADDITION...SEAS OVER OUR OPEN OUTER WATERS WILL LIKELY EXCEED 15
FEET FOR A TIME.
GALE FORCE NORTHWEST WIND GUSTS WILL CONTINUE OVER THE WATERS MONDAY
IN THE STRONG COLD AIR ADVECTION PATTERN. WINDS WILL SLACKEN TO
SMALL CRAFT ADVISORY LEVELS MONDAY NIGHT...AND FINALLY BELOW THOSE
LEVELS ON TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE
REGION.
&&
.TIDES/COASTAL FLOODING...
NO COASTAL FLOOD WATCH AT THIS TIME. WE HAVE REVIEWED MODEL GUIDANCE
THOROUGHLY AND PREFER TO WAIT BEFORE ISSUING ANY WATCH. CURRENTLY WE
THINK BOSTON HARBOR WILL READ A 2 OR 2.2 FT STORM SURGE AT THE TIME
OF SUN AFTNS HIGH TIDE WITH SEAS OF 15-19 FT AT THE ENTRANCE TO
BOSTON HARBOR. THIS IS .4 TO .6 FT SURGE AND 1 TO 5 FT HIGHER THAN
THE GFS MODEL GUIDANCE. WE EXPECT WINDS TO BE ENE AT 30 KTS G45-50
KTS ON THE WATERS JUST E OF BOSTON AT THAT TIME. THIS COULD BE A
CLOSE CALL. HOWEVER... WE PREFER TO ISSUE A WATCH WHEN NEAR 50 PCT
CONFIDENCE OF VERIFYING.
WE ARE CERTAIN OF MINOR COASTAL SPLASH OVER AND ALL CARS PARKED ALONG
SEAWALLS FROM SCITUATE TO NEWBURYPORT INCLUDING NANTASKET/WINTHROP/
REVERE/MARBLEHEAD ARE RECOMMENDED TO BE MOVED TO PREVENT WIND AND
SEA SPLASH OVER DRIVEN STONES FROM AND SAND FROM DAMAGING THESE
VEHICLES.
WE WILL MONITOR REAL TIME TIDE GAGE DATA TRENDS AGAINST THE GUIDANCE
AND MAKE ANY CHANGES IN DECISIONS EARLY SUNDAY.
THE NOS TIDE GAGE DATA AT BOSTON IS BEING FILTERED BY NOS PORTS. SOME
OF IT WILL BE RELEASED WHEN ITS CONSIDERED VALID. THE REPAIR HAS BEEN
ELEVATED. THIS GAGE HAS BEEN OTS FOR TIDE READINGS SINCE 1AM FRIDAY.
AT PVD...WE BELIEVE THE 2.2 PREDICTION BUT IN AN ELY COMPONENT...ITS
BELOW WATCH STATUS.
THE SW WIND BACKLASH COULD BE A PROBLEM FOR NARRAGANSETT AND BUZZARDS
BAYS FOR THE MIDNIGHT LATE SUNDAY NIGHT TIDE CYCLE B UT AT THIS
TIME... WE THINK ANY SURGE REVERSING THE PREDICTED THE NEGATIVE
BLOWOUT INDICATOR OF THE GFS MRPSSE WILL NOT BE ENOUGH TO WARRANT A
WATCH.
&&
.CLIMATE...
THE LAST 7 DAYS WORTH OF PRECIPITATION HAS RESULTED IN ABOVE NORMAL
DEPARTURE FROM NORMAL PERCENTAGES ACROSS THE SW 2/3RDS OF MASS AND
ALL OF RI...AND STARTING TO ALLEVIATE SHORT TERM MOISTURE SHORTAGE
THERE. STILL DRYER THAN NORMAL PAST 7 DAYS IN S NH AND NE MASS.
OBVIOUSLY WERE IN A GOOD STREAK OF EVENTS AND MORE ARE COMING.
TEMPERATURES...FIRST HALF OF THE MONTH/FIRST 14 DAYS/...AVGG 5 TO 7
DEGS BELOW NORMAL IN SNE.
&&
.EQUIPMENT...
OUR WEB PAGE HAS CAUGHT UP WITH THE QUE BACKLOG...HOWEVER...WE HAVE
APPARENTLY LOST ABOUT 25 HOURS OF OBSERVATIONS FOR ALL THE SITE
SPECIFIC LOCATIONS UNDER THE RECENT CONDITIONS...OBSERVATIONS
SECTION.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 2 PM EST SUNDAY FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 7 PM EST SUNDAY FOR MAZ002>006-008-
010-026.
HIGH WIND WARNING FROM 9 AM TO 9 PM EST SUNDAY FOR MAZ022>024.
WINTER WEATHER ADVISORY UNTIL 10 AM EST SUNDAY FOR MAZ017>021.
WIND ADVISORY FROM 9 AM TO 9 PM EST SUNDAY FOR MAZ007-013>021.
WINTER WEATHER ADVISORY UNTIL 3 PM EST SUNDAY FOR MAZ007-009-
011>016.
NH...WINTER STORM WARNING UNTIL 7 PM EST SUNDAY FOR NHZ011-012-015.
RI...HIGH WIND WARNING FROM 9 AM TO 9 PM EST SUNDAY FOR RIZ008.
WINTER WEATHER ADVISORY UNTIL 10 AM EST SUNDAY FOR RIZ002>007.
WIND ADVISORY FROM 9 AM TO 9 PM EST SUNDAY FOR RIZ001>007.
WINTER WEATHER ADVISORY UNTIL 2 PM EST SUNDAY FOR RIZ001.
MARINE...STORM WARNING FROM 9 AM SUNDAY TO 6 AM EST MONDAY FOR ANZ232-
254-255.
STORM WARNING FROM 9 AM TO 9 PM EST SUNDAY FOR ANZ231-233>235-
237-250.
GALE WARNING FROM 9 AM SUNDAY TO 3 AM EST MONDAY FOR ANZ230-
236.
&&
SYNOPSIS...BELK
NEAR TERM...WTB
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...DRAG/BELK
MARINE...DRAG/BELK
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 510 PM EST SAT DEC 15 2007 MAZ002>006-008-010-026-NHZ011-012-015-161200- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 510 PM EST SAT DEC 15 2007 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. ADDITIONALLY...PORTIONS OF THE REGION WILL SEE THE PRECIPITATION EVENTUALLY CHANGE TO PLAIN RAIN SUNDAY AFTERNOON. THERE MAY BE ENOUGH RAINFALL IN POCKETS OF NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND EAST CENTRAL MASSACHUSETTS...COMBINING WITH LIMITED SNOW MELT AND CLOGGED STORM DRAINS TO CAUSE A FEW AREAS OF SHORT DURATION POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-161200- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 510 PM EST SAT DEC 15 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. PLEASE SEE THE WIND STATEMENT ISSUED EARLIER FOR SUNDAY AND SUNDAY NIGHT. AROUND AN INCH OF SNOW AND SLEET IS EXPECTED EARLY SUNDAY MORNING BEFORE STRONG WINDS BRING IN WARMER OCEAN AIR AND CONVERT PRECIPITATION TO HEAVY RAIN. THERE IS A SLIGHT CHANCE FOR AN AFTERNOON THUNDERSTORM. AS FOR COASTAL FLOODING...WITH LOW ASTRONOMICAL HIGH TIDE ON SUNDAY THE PROBABILITY OF MODERATE COASTAL FLOODING REMAINS LOW BUT IT STILL CANNOT BE RULED OUT. A MORE LIKELY SCENARIO IS THE POTENTIAL FOR SOME MINOR COASTAL FLOODING AND SPLASH OVER ON THE OCEAN EXPOSED EAST FACING SHORES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>021-RIZ002>007-161200- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 510 PM EST SAT DEC 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. PRECIPITATION WILL CHANGE TO OCCASIONALLY HEAVY RAIN FROM FORENOON THROUGH MID AFTERNOON. THIS MAY RESULT IN SOME POOR DRAINAGE STREET FLOODING DURING THE AFTERNOON AS MANY STORM DRAINS WILL LIKELY STILL BE CLOGGED WITH SNOW. A LULL IN THE WIND AND PRECIPITATION FOR SOUTHEAST NEW ENGLAND IS EXPECTED SOMETIME LATE SUNDAY AFTERNOON OR EVENING BEFORE SHARPLY FALLING TEMPERATURES LATE SUNDAY NIGHT TO ICE UP REMAINING SLUSH AND MOISTURE..INCLUDING CAR DOOR LOCKS. AS FOR COASTAL FLOODING...WITH LOW ASTRONOMICAL HIGH TIDE ON SUNDAY THE PROBABILITY OF MODERATE COASTAL FLOODING REMAINS LOW BUT IT STILL CANNOT BE RULED OUT. A MORE LIKELY SCENARIO IS THE POTENTIAL FOR SOME MINOR COASTAL FLOODING AND SPLASH OVER ALONG COASTAL PLYMOUTH COUNTY MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-013>016-161200- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA- 510 PM EST SAT DEC 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 3 PM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. PRECIPITATION WILL COMPLETELY CHANGE TO OCCASIONALLY HEAVY RAIN BETWEEN 10AM AND NOON CONTINUING INTO MID AFTERNOON. THIS MAY RESULT IN SOME POOR DRAINAGE STREET FLOODING DURING THE AFTERNOON AS MANY STORM DRAINS WILL LIKELY STILL BE CLOGGED WITH SNOW. A LULL IN THE WIND AND PRECIPITATION IS EXPECTED SOMETIME LATE SUNDAY AFTERNOON AND EVENING BEFORE SHARPLY FALLING TEMPERATURES ARRIVE LATE SUNDAY NIGHT TO ICE UP REMAINING SLUSH AND MOISTURE..INCLUDING CAR DOOR LOCKS. AS FOR COASTAL FLOODING...WITH LOW ASTRONOMICAL HIGH TIDE ON SUNDAY THE PROBABILITY OF MODERATE COASTAL FLOODING REMAINS LOW BUT IT STILL CANNOT BE RULED OUT. THERE WILL BE MINOR COASTAL FLOODING AT THE TIME OF THE SUNDAY AFTERNOON HIGH TIDE IN NORTHEAST COASTAL MASSACHUSETTS FROM NANTASKET TO WINTHROP...REVERE AND PLUM ISLAND AS 15 TO 19 FOOT SEAS SPLASH OVER SEAWALLS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ001-161200- NORTHWEST PROVIDENCE RI- 510 PM EST SAT DEC 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 2 PM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. NORTHERN RHODE ISLAND WILL SEE THE PRECIPITATION CHANGE TO PLAIN RAIN BETWEEN 10 AM AND NOON. THERE MAY BE ENOUGH RAINFALL COMBINING WITH LIMITED SNOW MELT AND CLOGGED STORM DRAINS TO CAUSE A FEW AREAS OF SHORT DURATION POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ009-011-012-161200- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- 510 PM EST SAT DEC 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 3 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-161200- HARTFORD CT-TOLLAND CT-WINDHAM CT- 510 PM EST SAT DEC 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 2 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. PRECIPITATION WILL CHANGE TO PLAIN RAIN MIDDAY SUNDAY. THERE MAY BE ENOUGH RAIN IN NORTHERN CONNECTICUT...COMBINING WITH LIMITED SNOW MELT AND CLOGGED STORM DRAINS TO CAUSE A FEW AREAS OF SHORT DURATION POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>235-237-250-254-255-161200- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 510 PM EST SAT DEC 15 2007 ...STORM WARNING IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-236-161200- BOSTON HARBOR-NARRAGANSETT BAY- 510 PM EST SAT DEC 15 2007 ...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 3 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DRAG
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2007Every state in 2007This day in weather historyWarnings in Rhode Island, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70996, 70997.